|4 year old CD4 down, VL up
Mar 1, 2009
I adopted my 4 year old daughter at 13mos. When she arrived she had never been medicated and her CD4 was 750 and VL greater than 100,000. 4 months later after being started on Zidovudine, Epivir, and Viracept her CD4 was up to 1400 and VL undetectible. She has been on those drugs for 3 years and has been fine until 2 mos ago when her VL was 13000. She had missed some doses and I was unaware that not giving her meds exactly every 12 hours could cause resistance. I work 12 hour shifts and her day care provider does not give her meds so I haven't been able to do that in the last 6 months(I give in at 8:30 am and 5:30pm). After giving her meds for 4 straight weeks without missing a dose her VL was down to 700 but her CD4 was also down to 750(down from 1800 in Sept). The nurse at the specialty clinic says that she may be resistant already but I don't understand if her VL dropped so significantly in 4 weeks how is it that her meds are not working? And also could she have acquired resistance because I have been unable to give her meds every 12 hours? I just don't trust anyone to be consistent and give her meds every night.
| Response from Dr. Holodniy
Depending on how many doses might have been missed and at what frequency, yes her virus could have developed resistance to any or all of those meds. Given you have had a renewed viral load response, but it is not undetectable, it is likely some resistance is present. The viral load is likely too low to get a resistance test. There are lots of treatment options that can be prescribed to her if you need to change this regimen. I suggest you discuss this with the specialty clinic.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Fatigue After Oral Sex On A Woman What Are The Chances Of HIV
- Flaky Skin After Nipple Biting Worried I Have HIV
- Itchy Testicles After Touching Open Wound Sign Of HIV AIDS
- Painful Red Spots After Giving Handjob Worried I Have HIV
- Sore Throat After Drinking After Someone Worried I Have HIV
- Can And Std Cause Mouth Ulcers?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.